MAUDE Adverse Event Report: K2M, INC. SPRING LOADED AWL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. SPRING LOADED AWL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 8801-90006
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tip of an ozark spring loaded awl was noticed to be bent pre-operatively.No surgical delay nor adverse consequences were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
A visual inspection was performed which confirmed that the tip of the inner shaft of the awl is blunt and deformed.The most distal tip of awl is bent towards one side, indicating that deformation most likely did not occur during normal, axial loading usage.Device history records were reviewed for the corresponding lot and no relevant issues were identified.Complaint history record review was performed for this lot, and no similar complaints were identified.It was reported that the tip of the device was found to be bent and blunt outside the or.Upon follow up it was reported that event was noticed during plating and that excessive force was not used.The ozark surgical technique and device ifu were reviewed: ¿the spring loaded awl will achieve fixed screw angulations only.Insert the distal end of the spring loaded awl into the desired screw hole so that it is seated on the plate.Use downward pressure to puncture the cortex of the vertebral body.The spring loaded awl will protrude into the bone up to 10 mm below the plate.¿ ¿the life of the instrument depends on the number of times they are used as well as the precautions taken in handling, cleaning and storage.Great care must be taken of the instruments to ensure that they remain in good working order.Instruments should be examined for wear or damage by doctors and staff in operating centers prior to surgery.¿ the most likely cause of the reported event was determined to be due to accidental impact/drop outside of the or.

Brand Name
SPRING LOADED AWL
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key12751094
Report Number3004774118-2021-00350
Device Sequence Number14564462
Product Code LXH
UDI-Device Identifier10888857369283
UDI-Public10888857369283
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8801-90006
Device Lot NumberKTHJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/08/2021
Supplement Date Received by Manufacturer01/13/2022
Initial Report FDA Received Date11/04/2021
Supplement Report FDA Received Date02/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/05/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown